Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 39, NWS Pittsburgh, PA

June 28, 2019Carroll County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 28, 2019, 10:35 PM EDT for Carroll County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2019, 10:35 PM EDT (02:35 UTC)
Expired
Jun 29, 2019, 1:30 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Carroll County, OH

The radar

The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 12:18 AM EDTFLASH FLOODTabor, OHFLOODING REPORTED ALONG ROUTE 39 ROSWELL ROAD EAST OF DELLROY NEAR BURROW ROAD. ROADWAY COVERED WITH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

808 
WGUS51 KPBZ 290235
FFWPBZ
OHC019-290530-
/O.NEW.KPBZ.FF.W.0039.190629T0235Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1035 PM EDT Fri Jun 28 2019

The National Weather Service in Pittsburgh has issued a

* Flash Flood Warning for...
  West central Carroll County in east central Ohio...

* Until 130 AM EDT.

* At 1034 PM EDT, radar indicated heavy rain in the warned area. 

  FLASH FLOODING...     Expected.

  ESTIMATED RAINFALL... Up to 2 inches.

  ADDITIONAL RAINFALL...Up to 1 inch.

* Some locations that may experience flooding include...
  Carrollton...                     Dellroy...
  Atwood Lake...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night, when it is harder to recognize the
dangers of flooding.

Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
      4056 8127 4056 8126 4057 8129

$$
2 follow-up statements
512 
WGUS71 KPBZ 290352
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
1152 PM EDT Fri Jun 28 2019

OHC019-290530-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-
1152 PM EDT Fri Jun 28 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
WEST CENTRAL CARROLL COUNTY...

At 1151 PM EDT, radar indicated rain moving east of the warned area, 
however, radar estimated rainfall indicates over 3 inches along and 
north of route 39 Roswell Road near Dellroy. Runoff from earlier 
heavy rain will likely maintain high water into the overnight hours. 
 

FLASH FLOODING...     Expected.

ESTIMATED RAINFALL... More than 3 inches.

ADDITIONAL RAINFALL...Up to 1/2 inch.

Some locations that may experience flooding include...
Carrollton...                     Dellroy...
Atwood Lake...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
      4056 8127 4056 8126 4057 8129

$$
166 
WGUS71 KPBZ 290524
FFSPBZ

Flash Flood Statement
National Weather Service Pittsburgh PA
124 AM EDT Sat Jun 29 2019

OHC019-290534-
/O.EXP.KPBZ.FF.W.0039.000000T0000Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-
124 AM EDT Sat Jun 29 2019

...THE FLASH FLOOD WARNING FOR WEST CENTRAL CARROLL COUNTY WILL
EXPIRE AT 130 AM EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
      4056 8127 4056 8126 4057 8129

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:32 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 28, 8:32 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
832 PM EDT Fri Jun 28 2019

.SYNOPSIS...
Isolated thunderstorms are possible this evening. Better rain
chances are expected Saturday with a crossing cold front.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered thunderstorms have developed along the Ohio-Pennsylvania
state border and are slowly moving east-southeast, spawning severe
thunderstorm warnings and at least one flash flood warning in a
sensitive location that received lots of rain last night. Looking
upstream back towards Cleveland, additional precipitation appears as
if it will make its way in later this evening. Dry weather and above-
average temperatures will continue tonight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
An upper shortwave trough in NW flow aloft and an associated sfc
cold front will advance to the SE across the region tomorrow.
Scattered showers and thunderstorms are expected in the warm sector,
with intensification along the front during the afternoon hours.
Sufficient instability, steep lapse rates, and dry air aloft will be
supportive of isolated severe storms with damaging wind.

The cold front should maintain isolated to scattered shower/storm
chances through early Sunday morning, primarily south of Pittsburgh.
Dry weather will return areawide with building high pressure and dry
advection in NW flow. Humidity and above-average temperatures will
continue until frontal passage.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Monday should remain mostly dry under ridging. However, the ridge
will slide southwards on Tuesday and remain across the Southeast US
through the end of the period, placing our area on the northern
periphery of the ridge. A series of shortwaves in northwest flow
aloft will maintain periodic shower and thunderstorm chances for much
of the week. Temperatures will remain slightly above seasonal
average through the week.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
Isolated thunderstorms remain possible this evening, primarily
through the BVI-PIT-AGC-LBE corridor. Also added some tempo fog
restrictions at several terminals near sunrise, specifically in the
places that had restrictions at sunrise this morning, except
restrictions would not be expected to be as intense.

Incoming shortwave will increase mid-level cloud coverage overnight,
with a sfc cold front aiding storm initiation by Sat afternoon. Best
chances for terminal impacts likely after TAF period.

.Outlook...
Shower/tstm restrictions are possible Sat aftn/eve through Sun
morning with a crossing cold front. Another disturbance returns
shower/tstm restriction potential Tue.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Jun 28, 4:55 AM EDT, 17 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pittsburgh PA
455 AM EDT Fri Jun 28 2019

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-290745-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
455 AM EDT Fri Jun 28 2019

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated severe thunderstorms are possible with a crossing cold front
Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jun 28, 8:02 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     FLASH FLOOD      PARKSTOWN               41.02N  80.41W
06/28/2019                   LAWRENCE           PA   911 CALL CENTER

            FLOODING AT RT 224 AND OLD YOUNGSTOWN RD

&&

EVENT NUMBER PBZ1902436

TGREEN
Local storm report, Jun 28, 8:09 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     FLASH FLOOD      1 SE PEANUT             41.00N  80.46W
06/28/2019                   LAWRENCE           PA   FIRE DEPT/RESCUE

            REPORT OF SIGNIFICANT FLOODING

&&

EVENT NUMBER PBZ1902437

TGREEN
Local storm report, Jun 28, 8:41 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     DARRAGH                 40.27N  79.68W
06/28/2019                   WESTMORELAND       PA   911 CALL CENTER

            POWER LINES DOWN AT RT 136 AND WOOSTER ST

&&

EVENT NUMBER PBZ1902438

TGREEN
Special weather statement, Jun 28, 8:41 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
841 PM EDT Fri Jun 28 2019

PAZ021-290115-
Allegheny-
841 PM EDT Fri Jun 28 2019

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
EAST CENTRAL ALLEGHENY COUNTY...

At 841 PM EDT, a strong thunderstorm was located over Homestead, or
near Pittsburgh, moving east at 10 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Pittsburgh...                     Penn Hills...
Monroeville...                    West Mifflin...
Wilkinsburg...                    Munhall...
North Versailles...               Swissvale...
Forest Hills...                   Wilkins Township...
Duquesne...                       Turtle Creek...

LAT...LON 4039 7994 4044 7993 4045 7978 4037 7979
TIME...MOT...LOC 0041Z 270DEG 8KT 4042 7991
Special weather statement, Jun 28, 8:49 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
849 PM EDT Fri Jun 28 2019

PAZ021-290115-
Allegheny-
849 PM EDT Fri Jun 28 2019

...A THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN
WILL AFFECT SOUTHEASTERN ALLEGHENY COUNTY...

At 849 PM EDT, a strong thunderstorm was located over Liberty, or
over McKeesport, moving east at 10 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
McKeesport...                     West Mifflin...
North Versailles...               White Oak...
Duquesne...                       Glassport...
Liberty...                        Port Vue...
Dravosburg...                     Versailles...
Lincoln...

Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4030 7979 4029 7978 4028 7978 4028 7980
      4027 7979 4032 7989 4038 7987 4037 7977
TIME...MOT...LOC 0049Z 279DEG 9KT 4034 7984
Local storm report, Jun 28, 9:15 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EDT FRI JUN 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND DMG     WESTWOOD                40.43N  80.04W
06/28/2019                   ALLEGHENY          PA   SOCIAL MEDIA

            TREES DOWN

&&

EVENT NUMBER PBZ1902439

TGREEN

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:17 PM EDTSpecial Weather StatementPBZCarroll28 min
Jun 29, 6:30 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson30 min
Jun 29, 7:43 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson32 min
Jun 29, 7:59 PM EDTSevere Thunderstorm WarningPBZJefferson16 min

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.